Mississippi, 2004Tornado in Mississippi, November 24, 2004
November 24, 2004 · NWS MOB · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Nov 24, 2:30 AM CST, 10 minutes earlier.
Area forecast discussion, Nov 24, 2:30 AM CST, 10 minutes before
AREA FORECAST DISCUSSION...CORRECTED DAY
NATIONAL WEATHER SERVICE MOBILE AL
230 AM CST WED NOV 24 2004
.SHORT TERM...A BIT BUSY...AM WORKING ON UPDATING THE ZONES TO
INCLUDE THE NEW TORNADO WATCH. ZONES OUT SOON.
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH ON WED ALZ051>056. SMALL CRAFT ADVISORY ALL ZONES.
FL...FLOOD WATCH ON WED MSZ067-075-076.
SMALL CRAFT ADVISORY ALL ZONES.
MS...NONE.
&&Hazardous weather outlook, Nov 23, 10:02 PM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...COR HEADER TIME
NATIONAL WEATHER SERVICE MOBILE AL
1002 PM CST TUE NOV 23 2004
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-241200-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
1002 PM CST TUE NOV 23 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...REST OF TONIGHT...
CLUSTERS OF THUNDERSTORMS...SOME SEVERE AND POSSIBLY TORNADIC WILL
MOVE EAST AND NORTHEAST ACROSS CENTRAL MISSISSIPPI AND THE NORTHERN
SECTIONS OF ALABAMA OVERNIGHT. SOME OF THE STORMS MAY MOVE AS FAR
SOUTH AS THE NORTHERN EXTREMES OF THE OUTLOOK AREA...OR ACROSS
CHOCTAW AND WILCOX COUNTIES. IF THIS OCCURS IT SHOULD BE LATE
TONIGHT...BETWEEN 3 AND 6 AM. ISOLATED SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO DEVELOP AND MOVE NORTH FOR THE REMAINDER OF THE
NIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... THE MAIN
THREAT FOR SEVERE THUNDERSTORMS WILL BE ON WEDNESDAY...BETWEEN 6 AM
AND 6 PM. A WELL DEVELOPED LINE OF SEVERE THUNDERSTORMS ARE
EXPECTED TO MOVE ACROSS INLAND SOUTHEAST MISSISSIPPI NOT LONG AFTER
SUNRISE AND MOVE INTO SOUTHWEST ALABAMA BETWEEN 9 AM AND NOON. THE
LINE OF SEVERE STORMS WILL MOVE EAST OF INTERSTATE 65 AFTER NOON.
THE MAIN THREAT FROM THIS LINE OF STORMS WILL BE ISOLATED...DAMAGING
WIND GUSTS TO 60 MPH AND ISOLATED TORNADOES.
RAINFALL AMOUNTS MAY TOTAL 2 TO 3 INCHES WITH A FEW 4 INCH AMOUNTS
BEFORE THE RAIN ENDS OVER THE AREA WEDNESDAY EVENING. THE HEAVIER
RAINFALL AMOUNTS ARE ANTICIPATED TO BE NORTH OF INTERSTATE 10. THIS
COULD BRING A RESPONSE TO SMALL CREEKS AND STREAMS AND BRIEF
FLOODING FROM INUNDATION OF LOW LYING AREAS.
A FROST OR LIGHT FREEZE CAN BE EXPECTED OVER INTERIOR PORTIONS OF
SOUTHWESTERN AND SOUTH CENTRAL ALABAMA ON FRIDAY MORNING AS
TEMPERATURES FALL INTO THE LOWER 30S.
STAY TUNED FOR FURTHER UPDATES DUE TO RAPIDLY CHANGING CONDITIONS
DEVELOPING BY EARLY WEDNESDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT. HOWEVER...THEY SHOULD REMAIN ALERT FOR
THE POTENTIAL OF SEVERE WEATHER OPERATIONS BEGINNING EARLY WEDNESDAY
AND CONTINUING THROUGH WEDNESDAY LATE AFTERNOON.
In the hours before
Special weather statement, Nov 24, 1:03 AM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
103 AM CST WED NOV 24 2004
ALZ051>055-061>064-MSZ067-075-076-078-079-240900-
BALDWIN COASTAL-BALDWIN INLAND-CHOCTAW-CLARKE-GEORGE-GREENE-
MOBILE COASTAL-MOBILE INLAND-MONROE-PERRY-STONE-WASHINGTON-WAYNE-
WILCOX-
103 AM CST WED NOV 24 2004
...TORNADO WATCH NUMBER 893 IN EFFECT UNTIL 600 AM CST...
A TORNADO WATCH IS IN EFFECT UNTIL 600 AM CST FOR THE FOLLOWING
COUNTIES IN SOUTHWEST ALABAMA...CHOCTAW...CLARKE...WASHINGTON...
MONROE...WILCOX...MOBILE AND BALDWIN.
STAY TUNED FOR THE LATER FORECASTS AND UPDATED STATEMENTS FROM THE
NATIONAL WEATHER SERVICE OFFICE IN MOBILE.
Tornado, Perry
- When
- November 24, 2:40 AM CST to 2:42 AM CST
- Where
- Perry County, Janice
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 30 yd
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.033, -89.033
A weak tornado downed trees to the north of Janice.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Alabama, November 24, 20041 death · $210,000 · F2 · 2 events
- Flash Flood in Alabama, November 24, 20041 death · $400,000 · 1 event
- Tornado in Louisiana, November 24, 20044 injured · $750,000 · F2 · 1 event
- Tornado in Mississippi, November 24, 2004$3.0 million · F2 · 1 event
- Tornado in Alabama, November 24, 20041 injured · $900,000 · F2 · 1 event
- Tornadoes in Alabama, November 24, 2004$630,000 · F2 · 3 events
- Flash Flood and Damaging Winds in Georgia, November 24, 20041 injured · $3.5 million · 61 kt wind · 43 events
- Tornado in Alabama, November 24, 20042 injured · $135,000 · F2 · 1 event
- Tornadoes in Alabama, November 24, 20041 injured · $255,000 · F1 · 2 events
- Tornado in Louisiana, November 24, 2004$250,000 · F1 · 1 event
- Tornado in Alabama, November 24, 2004$200,000 · F1 · 1 event
- Tornado in Alabama, November 24, 20041 injured · $100,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5427870.